Oct 14, 2007
I'm HIV positive since early 2005. My last counts were CD4 330 and 18K VL. Naturally, Im considering treatment now, and will decide in 2 weeks. Few questions beg for an answer.
1- I had a shoulder dislocation while on a tennis match (my second trauma) I was sent for an NMRI and should have a surgery soon. However, the NMRI report came back with the radiologist suggesting there was an Axillary Lymphoma. What do I do? Could HIV lead to this misleading diagnosis? What is your opinion on NMRI as a diagnostic tool for Lymphoma? I do have a constant low-level pain under my left arm which was NMRIed.
2- My choice of a start regimen is going to be either boosted atazanavir or fosampreniavir and Epzicom (I don't prefer Truvada until renal problems are further researched). Recent studies in a recent conference in Australia suggested atazanavir once daily was not as good as it was once though (compared with Darunavir)! What is your recommendation for dosage of both atazanavir and fosamprenavir regimens?
3- Is there any danger from an indoscopic shoulder surgery while on these regimens? any special precautions?
Thanks a lot to you all.
Response from Dr. Pierone
Hello, and thanks for posting.
When an enlarged lymph node is noticed in the axilla (armpit) of someone with HIV infection it usually turns out to benign HIV-related lymphadenopathy rather than lymphoma. If the lymph node is small (under 3 centimeters) and disappears when you start HAART then it was not a lymphoma. If it is large and growing in size then it could be a lymphoma. Your clinician should be able to help you decide what to do about this issue.
The dosage of atazanavir (Reyataz) is 300mg and Norvir is 100mg taken once daily. The dosage of fosamprenavir is 1400 mg (2 - 700mg tablets) together with either 100mg of Norvir or 200mg of Norvir. I am not aware of the study of atazanavir versus darunavir (Prezista) but seriously doubt anything currently available could hope to outperform this new highly potent agent in a head to head study.
The main precaution for anyone having surgery and anesthesia when on HAART are potential interactions with HIV medications. In particular, Versed is a medication used for sedation and its action can be increased by Norvir.
Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Fever Aches Sleepiness And No Appetite Symptoms Of Aids?
- What Is The Earliest You Can Get Tested For Hiv?
- Can Having Herpes Give A False Positive Hiv Test Result?
- What Is The Normal Range On Herpes 2 Igg Test?
- What Are The Causes Of Recurring Shingles?
- What Are The Chances Of Getting Genital Herpes While Using A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.